DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more

-- advertisement -- The American Red Cross

Why does Celexa cause weight gain?

Celexa worked well for me but caused weight gain that I could not lose until I stopped taking the drug,
asked Sep 1, 2012 by anonymous
edited Sep 4, 2012 by cassandra

1 Answer

0 votes
Many CNS-active drugs, including SSRI antidepressants like Celexa can cause weight changes. This usually occurs via modulation of appetite control center or by affecting the level of activity of the sympathetic nervous system (which, in turn, affects metabolic rate). In some cases, the endocrine systems is also involved, e.g. via thyroid hormones and/or cortisol. Most likely Celexa affects one or more of these pathways but I do not see any specific studied to determine which one(s). Furthermore, these effects vary considerably from person to person.
answered Sep 2, 2012 by anonymous